Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 17, NWS Gray, ME

February 10, 2012

NWS Gray, ME issued this small craft advisory at Feb 10, 2012, 2:55 PM EST. It took effect at Feb 11, 2012, 12:00 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 2:55 PM EST (19:55 UTC)
In effect from
Feb 11, 2012, 12:00 PM EST
Expired
Feb 12, 2012, 1:00 PM EST
In force
25 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 9:34 AM EST, 5 hours 21 minutes earlier.

Area forecast discussion, Feb 10, 9:34 AM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
934 AM EST FRI FEB 10 2012

.SYNOPSIS...
HIGH PRESSURE WILL SHIFT OFFSHORE TODAY AS A COLD FRONT APPROACHES
FROM THE NORTHWEST. THE FRONT WILL SLOWLY PUSH SOUTH THROUGH THE
REGION FRIDAY NIGHT AND STALL OFFSHORE. LOW PRESSURE WILL DEVELOP
OFF THE MID ATLANTIC COAST AND MOVE NORTHEAST ALONG THE FRONT
SATURDAY...PASSING SOUTHEAST OF THE GULF OF MAINE SATURDAY NIGHT.
BEHIND THE LOW AN ARCTIC FRONT WILL PUSH SOUTH THROUGH THE
REGION ON SUNDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM UPDATE...NO SIGNIFICANT CHANGES TO THE FORECAST. JUST A FEW
TWEAKS TO TEMPS AND SKY BASED ON LATEST TRENDS.

637 AM UPDATE...
SHORT WAVE PASSING BY IS PROVIDING SOME MID TO UPPER LEVEL CLOUD
COVER OVER SOUTHERN NH AND SOUTHWEST MAINE THIS MORNING.
TEMPERATURES AND DEW POINTS ARE GENERALLY ON TRACK AND HAVE BEEN
ADJUSTED TO REFLECT RECENT OBSERVATIONS. ALSO ADJUSTED CLOUD COVER
SLIGHTLY.

PREVIOUS DISCUSSION...
SUNNY SKIES AND SOUTHWEST WINDS WILL CONTRIBUTE TO ONE MORE NICE
DAY BEFORE WINTER WEATHER RETURNS. HIGH TEMPERATURES WILL WARM
INTO THE MID 30S NORTH TO LOWER TO MID 40S SOUTH. NAM12 HAD THE
BEST HANDLE ON THIS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
COLD FRONT WILL ENTER THE NORTHWEST CORNER OF THE FORECAST AREA
THIS EVENING ACCOMPANIED BY LIGHT SNOW SHOWERS. THE FRONT WILL
PUSH THROUGH THE REMAINDER OF THE AREA OVERNIGHT AND STALL
OFFSHORE. MEANWHILE...A SURFACE LOW WILL DEEPEN OFF THE NORTH
CAROLINA COAST DURING THE EARLY MORNING HOURS AND MOVE NORTHEAST.
MODELS ARE STILL FLIP FLOPPING BUT THERE IS SOME CONSENSUS IN
ADVISORY LEVEL/NEAR WARNING LEVEL SNOWFALL OVER THE MIDCOAST
REGION AND THIS AGREES WITH HPC WINTER WEATHER GUIDANCE. HAVE GONE
WITH A WINTER STORM WATCH FOR LINCOLN...KNOX...AND WALDO COUNTIES
BEGINNING MID MORNING AND RUNNING THROUGH TOMORROW NIGHT. AMOUNTS
SHOULD BE AROUND 6 INCHES IN THE WATCH AREA BUT COULD BE HIGHER
DEPENDING ON HOW CLOSE THE LOW TRACKS. CURRENTLY IT IS JUST
OUTSIDE THE 70W/40N BENCHMARK...AND THE LATEST EUROPEAN TAKES IT
FARTHER OUT TO SEA. HOWEVER...GFS AND NAM Q VECTOR CONVERGENCE ARE
BOTH TARGETING THE MIDCOAST SO FEEL CONFIDENT IN A WATCH. ALONG
THE REMAINDER OF THE COAST AND JUST INLAND WE WILL SEE MORE LIKE
1-3 INCHES WITH VERY LITTLE ELSEWHERE. CONTINUED TO FOLLOW NAM12
TEMPERATURE PROFILES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE WILL BE STRENGTHENING AS IT TRACKS SOUTHEAST OF THE
GULF OF MAINE AND THEN NORTHWARD INTO THE CANADIAN MARITIMES
SATURDAY NIGHT. GFS MODEL STRENGTHENS THE LOW BY 17 MILLIBARS IN
JUST 12 HOURS. BEST THERMAL GRADIENT SETS UP JUST OFFSHORE OF CAPE
COD AND NORTHEASTWARD INTO NOVA SCOTIA. EXPECT LOW PRESSURE TO
TRACK ALONG THIS GRADIENT... WITH THE HEAVIEST SNOW FALLING ALONG
AND JUST TO THE NORTHWEST OF THIS LINE. THUS MOST OF THE HEAVY
SNOW WILL BE FALLING OFFSHORE AND TOWARD DOWNEAST MAINE AND THE
CANADIAN MARITIME PROVINCES. FURTHER TO THE NORTHWEST...QPF WILL
BE LESS WITH THE LOW FURTHER AWAY. BUT SHOULD BE ENOUGH STORM
TOTAL SNOWFALL FROM SATURDAY INTO SATURDAY NIGHT ALONG THE
MIDCOAST TO WARRANT A WINTER STORM WATCH. SNOW WILL BE WINDING
DOWN QUICKLY SATURDAY EVENING... AND SHOULD BE DONE FOR THE MOST
PART BY MIDNIGHT.

COLDER AIR WILL BE PUSHING IN BEHIND THE LOW AS IT DEEPENS AND
PULLS IN ARCTIC AIR CURRENTLY LURKING OMINOUSLY NEAR HUDSON BAY.
ARCTIC COLD FRONT WILL DROP SOUTHWARD ON SUNDAY WITH MUCH COLDER
TEMPERATURES. HOWEVER... LOOKS LIKE WE ONLY GET A GLANCING BLOW
FROM THIS ARCTIC AIR WHICH HAS BEEN BREWING IN SIBERIA/ALASKA FOR
WEEKS. THE BRUNT OF THIS COLD AIR STAYS TO THE NORTH AND EAST...
IN NORTHERN MAINE AND EASTERN CANADA. THE COLDEST DAY WILL BE
SUNDAY... WITH HIGH TEMPERATURES IN THE SINGLE DIGITS AND TEENS UP
NORTH... AND 20S IN THE SOUTH AND COASTAL AREAS.

BY MONDAY... WESTERLY FLOW BEGINS CHIPPING AWAY AT THE WESTERN
EDGE OF THE COLD AIR OVER NEW HAMPSHIRE AND WESTERN MAINE...
RESULTING IN MODERATING TEMPERATURES. HIGHS WILL RISE TO FREEZING
OR ABOVE IN SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE ON
MONDAY... WHILE NORTHERN AREAS OF WESTERN MAINE STAY IN THE COLD
AIR AND ONLY REACH THE TEENS FOR HIGHS. SURFACE HIGH PRESSURE
CRESTS OVER THE REGION ON TUESDAY... BRINGING A BROADER SOUTHWEST
FLOW AND WARMING TEMPERATURES.

UPPER FLOW STAYS MOSTLY ZONAL THROUGH THE COMING WEEK... WITH NO
REAL SURGES OF COLD AIR IMPACTING NEW ENGLAND. A FEW WEAK WAVES
MOVE BY IN THE FLOW AND MAY YIELD A PERIOD OR TWO OF LIGHT
RAIN/SNOW BUT DO NOT AMOUNT TO MUCH. THE MOST SIGNIFICANT OF THESE
CROSSES THE AREA WEDNESDAY NIGHT... BUT SURFACE LOW DEVELOPS WELL
OFFSHORE AND KEEPS ANY SIGNIFICANT PRECIPITATION OUT OF MAINE AND
NEW HAMPSHIRE.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
SHORT TERM...VFR WEATHER WILL PREVAIL WITH SOME INCREASING MID AND
HIGH CLOUDS BY TOMORROW NIGHT AS A COLD FRONT APPROACHES FROM THE
NORTH. LIGHT AND VARIABLE WINDS WILL CONTINUE.

LONG TERM...WILL SEE SNOW AND GUSTY NORTH WINDS ON SATURDAY AND
SATURDAY NIGHT AS LOW PRESSURE MOVES CLOSE ENOUGH TO PROVIDE
COASTAL AREAS WITH SOME SNOW. HOWEVER...FURTHER INLAND CONDITIONS
WILL NOT BE AS BAD AND MAY EVEN STAY VFR TO THE NORTH OF THE
MOUNTAINS. CONDITIONS IMPROVE TO VFR AREAWIDE BY SUNDAY MORNING.
NO OTHER SIGNIFICANT FLIGHT RESTRICTIONS EXPECTED THROUGH MIDWEEK.

&&

.MARINE...
SHORT TERM...WINDS WILL INCREASE TO GALES BY TOMORROW AFTERNOON
AND HAVE ISSUED A GALE WATCH AS WINDS INCREASE ON THE NORTH SIDE
OF A COASTAL LOW.

LONG TERM...WINDS WILL BE STRONGEST FURTHER FROM SHORE AS LOW
PRESSURE TRACKS TO THE SOUTHEAST OF THE GULF OF MAINE. BUT AS LOW
PRESSURE INTENSIFIES AND MOVES NORTHEAST AND INTO THE CANADIAN
MARITIMES... GUSTS COULD REACH 40 KT. HAVE OPTED TO INCLUDE
PENOBSCOT BAY IN THE GALE WATCH DUE TO THE MORE OPEN NATURE OF THE
BAY THERE... AND BETTER PROXIMITY TO THE LOW AS IT CURVES TO THE
NORTH SATURDAY NIGHT. HAVE LEFT CASCO BAY OUT OF THE WATCH. WINDS
SHOULD COME DOWN BELOW GALE FORCE ON SUNDAY. BUT MAY NEED TO WATCH
FOR MORE GUSTS TO NEAR GALE FORCE AS ARCTIC COLD FRONT PUSHES OVER
THE WATERS LATE SUNDAY. WINDS MAY STAY AT OR NEAR 25 KT THROUGH
MONDAY BEFORE FINALLY LETTING UP AS HIGH PRESSURE CRESTS OVER THE
AREA.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR MEZ022-026>028.
NH...NONE.
MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
     ANZ150>152-154.

&&
Hazardous weather outlook, Feb 10, 3:21 AM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
321 AM EST FRI FEB 10 2012

MEZ007>009-012>014-018>021-023>025-NHZ001>010-013-014-110830-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK-
COASTAL CUMBERLAND-SAGADAHOC-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
321 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ022-026>028-110830-
INTERIOR WALDO-LINCOLN-KNOX-COASTAL WALDO-
321 AM EST FRI FEB 10 2012

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-110830-
CASCO BAY-
321 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-110830-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
321 AM EST FRI FEB 10 2012

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:12 AM ESTGale WatchGYX12 hr
Feb 10, 3:45 AM ESTWinter Storm WatchGYXKnox, Lincoln, Waldo11 hr
Feb 10, 2:55 PM ESTGale WarningGYX46 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.